View Full Version : Heart Rate too High...


Brianne
10-24-08, 01:11 PM
Where to start? I have 2 kids now. Lana will be 3 in Dec and Mia will be 1 in Jan. I gained quite a bit of weight that I am trying to get rid of. So I started going to a web site called sparkpeople. It has really helped! My only problem was I didn't know how many calories I was burning. I want to burn at least 500 a day. I have lost 31 lbs so far but I have been in a rut since July. I still need to lose 24 lbs to get to my goal. I need to lose at least 14 to be considered healthy.

Not too long ago I read how adderall can make your heart rate higher. I never really thought about it before. I've been on it for 9 years and haven't had any problems......but then again I wasn't exercising before.

So I decided to buy a heart rate monitor to keep up with it and the calories I burn. The first one I bought was a piece of crap! I won't go into that here. I did some research and asked others for some help and now I have a Polar F6. It's great! It came with a wireless chest strap so it's pretty accurate.

Anyway I used it yesterday. I have been doing Turbo Jam. For those that don't know....Turbo Jam is aerobic kick boxing. I started doing one of the 50min workouts. Within 5 min it started beeping at me to let me know my heart rate was getting to high. At times it was up to 181! I slowed down and started following the person doing low impact. It still was too high. After 21 mins of this I decided to stop exercising. I burned 196 calories in just 21 min! I am guessing I would have burned around 392 if I kept going.

I don't know what to do. Mid day seems to be the only time I can motivate myself to exercise....... and it's the only time I really have time. Late in the afternoon and at night before bed i have too much to do between dinner,feeding the girls, getting everyone a bath, reading them a story, and getting to bed on time. If I don't go to bed when they do I don't get near enough sleep. My husband can't help he is in training in another state until Jan. I am with my parents but they already do more than enough to help me. Plus they both work long hours and have my grandmother to look after. She is like taking care of a child for the most part. Only she is a hell of a lot more stubborn. I am sure some of you know what I mean.

I thought about working out in the morning but I am way to gurmpy lol! I feed the girls breakfast first then myself and I take the adderall (30 mg xr) after I eat. Another thing is that it is hard to get any exercising done unless the girls are napping. They tend to get up under me. I don't want to kick them! If I tried to wake up before them I'd be sleep deprived. I need all the sleep I can get being a stay at home mom!

I really don't know what to do! If I slow my exercising down too much more I won't burn enough calories to lose any weight. Or I might have to exercise all day long. No one has that kind of time! The calories in my diet are already low enough. If I change my diet anymore then I won't be eatting enough.

What can I do? :(

ADHDNEWB
10-24-08, 01:28 PM
I thought about working out in the morning but I am way to gurmpy lol!

If I were you, I would get over the grumpy feeling and just do it! Remember that first step you had to take to even get motivated to work out? Yea, this is the same situation. After you do it for at least a week, you will become accustom to the routine and everything will be ok. I find that working out in the mornings makes me more alert and overall, I just have a better day.

Also, doing this will allow you to take your medication and not have to worry about what it's doing to your heart later on in the day when working out IMO. I tend to want to go out and do things after work and if I've already put in my workout, I feel better about going out.

Just my thoughts...

Grey Kameleon
10-25-08, 03:55 PM
Do people tend to have heart problems with these medications if they exercise before taking them?

DesertDave
10-26-08, 02:03 AM
You may want to run it by your doctor and see what his/her opinion is.

If mine went that high, I'd be pretty freaked out. I assume I'm lots older than you, so for you it might be fine.

Grey Kameleon
10-26-08, 02:10 AM
You may want to run it by your doctor and see what his/her opinion is.

If mine went that high, I'd be pretty freaked out. I assume I'm lots older than you, so for you it might be fine.

It still isn't safe, I would assume. If not outright dangerous, perhaps unhealthy.

Brianne
10-27-08, 11:03 AM
Well my heart rate is fine when I am not exercising. I will call my Dr. I don't know when they will get back to me because I go to an army hospital.

I am 29. I know some of it is because I am out of shape. I wasn't very active once I started High school and now after having kids the weight gain has made me that much more out of shape. I was skinny before I had kids but I still had a high body fat percentage. I was just lucky to have a high metabolism I guess.

When I was going to a gym (between pregnancies) I was told to not let it get higher than 170. When on an ellipictal 170 was always where it was. Once I get going I have a hard time slowing down lol! I weighed about the same then that I do now. I lost about 5 lbs going to the gym .....next thing I know I got pregnant again.

Anyway, 181 is still high! If I exercise before I take my meds this doesn't happen. My only problem is my girls. It's very hard for me to exercise in the morning. They get up under me and noone else is here to help watch them. They are all at work. I don't want my girls to get hurt. I can kinda get my 3 yr old out of the way but my 9 month old just doesn't understand.

mrsmith
12-12-08, 08:09 PM
Calories spent doesn't equate weight-loss. Fatburn hearth rate is actually quite low.

The way the hearth rate limit is usually calculated is not exact. Anyway the limit is a rough limit for how much your body can take without getting sick, overtrained etc. It could be that you can tolerate higher rate when on meds. Just monitor the hearth rate and monitor how you feel after - get too know yourself

Flutterbudget
03-04-09, 10:24 AM
Well, I am no doctor, so take this with a grain of salt...

What was your heart rate like when you exercised before meds? How did it compare?

I ask because I am one of those people whose heart rate always (unmedicated) got way higher than those charts say it should. I felt fine, and it dropped right back down again upon stopping exercise. I run, mountain bike, Spin, hike, and lift weights, and have been doing so for 20 years, so I'm pretty fit ;) I just seem to rev higher and faster than most; I also sweat way more than most people do -- as in, my shirt will be completely soaked after a workout whereas other in the class are just having a little glow. My resting pulse is quite low, so I never worried about it.

Is it possible that your heart rate was always pretty high while exercising, but you didn't realize it because you weren't wearing a monitor? Did you feel dizzy, nauseous, or anything? or did you feel fine?

Brianne
03-20-09, 11:36 AM
Sorry, I am just now noticing your reply. I haven't been on here in a while. I haven't been exercising either lol. I need to get back to that asap! Things have been crazy for me lately. Seems like either me or one of my girls is sick. I guess we keep giving it to each other. I dunno. I am sick of all the sickness though lol!

I don't know what is was before meds. That was almost 10 years ago.... but I stopped taking them for a while to have kids. When I was going to the gym between pregnancies my heart rate was usually around 170 when I was on the ellipictal (sp) or on a bike. I didn't really keep up with it in my classes. I didn't have my own monitor then. I did keep up with it when I was on the machines. I didn't know as much about how important your heart rate can be as I do now.

When I was doing the turbo jam and it was getting up to 180 I wasn't nauseous but I would run out of breath so much faster than I did doing it without meds. I don't know if you would call it dizzy but when I would stop instead of spinning I would see kinda heat spots? Don't know if that makes any sense. I could only do half the DVD instead of all of it. I don't know what my heart rate doing the turbo jam was off meds. I didn't have a way to monitor it before. Lately I can't motivate myself to exercise if I don't take the meds. I sometimes skip taking it because I waited to late in the day or I didn't get to the Dr. in time for a refill. I also don't take it when I am really sick. That way I can take what I need to get better and not be on so many meds at one time. I usually don't get sick as much as I have this year. I am sure my health isn't helping. As soon as I get better it's time to get my butt in gear big time!

Flutterbudget
03-28-09, 02:37 PM
Yeah, seeing spots is probably not a good sign. I haven't had any problems working out on Vyvanse, but Vyvanse seems to cause less PNS side-effects for me than Adderall did.

If I were you, I would really try to work out first thing in the AM before you take your meds and before the day gets away from you. I know it's hard to get up early but really you will feel so much better afterwards. If you can commit to doing it for a week you might find your body adapting to early AM exercise and it starts waking up by itself earlier.